Happy Mothers Breastfed Babies
Results 1 to 7 of 7

Thread: Diarrhea from vaccines

  1. #1

    Default Diarrhea from vaccines

    I don't know yet for a fact that it's from the vaccines, but on Friday my son had his two month shots and became sick almost immeadiately. He screamed a lot the first night and then on Sunday started having diarrhea with spots of blood. He hasn't had a fever, but his appetite has been diminished - I've been getting engorged and needing to pump. Also, when he nurses, he will allow the milk to flow out of his mouth. I am assuming that he is comfort nursing and maybe he associates eating with the belly pain he must have.
    The doctor wants me to get him to take about an ounce of pedialite between feedings and I can't get him to take a bottle. I offer it often, but he won't take more than a few sucks and hasn't had a total of an ounce over 24 hours. The doctor has ordered lab tests, they are checking for giardia, ovum/prsites, and rotavirus.
    Has anyone else had an episode like this after vaccines? Especially the rotavirus vaccine? He is having up to 5 bms a day and some diapers are very wet and some are dry. When they checked his weight from Friday to Monday, he had not lost any weight. I am offering the breast every hour - since he wont take the pedialite and I am hoping that keeps him hydrated and me from becoming engorged.

  2. #2
    Join Date
    Jul 2008
    Location
    meh....wherever
    Posts
    7,065

    Default Re: Diarrhea from vaccines

    One of the main side effects of rotavirus is diarrhea. here is info from the CDC on rotavirus and what to do if there is a reaction:

    Mild problems
    Babies might become irritable, or have mild, temporary diarrhea or vomiting after getting a dose of rotavirus vaccine.
    Serious problems
    Some studies have shown a small increase in cases of intussusception within a week after the fi rst dose of rotavirus vaccine. Intussusception is a type of bowel blockage that is treated in a hospital. In some cases surgery might be required. The estimated risk is 1 intussusception case per 100,000 infants.

    What if there is a moderate or severe reaction?
    What should I look for?
    During the first week after the first dose of vaccine,
    look for episodes of stomach pain with severe crying (which may be brief), several episodes of vomiting, or blood in the stool. Your baby could act weak or be very irritable.
    Look for any unusual condition, such as a severe allergic reaction or a high fever. If a severe allergic
    reaction occurred, it would be within a few minutes to an hour after the vaccination. Signs of a serious allergic reaction can include difficulty breathing, weakness, hoarseness or wheezing, a fast heart beat, hives, dizziness, paleness, or swelling of the throat.
    What should I do?

    Call a doctor, or get the person to a doctor right away.

    Tell your doctor what happened, the date and time it happened, and when the vaccination was given.

    Ask your provider to report the reaction by filing a Vaccine Adverse Event Reporting System (VAERS) form. Or you can file this report through the VAERS website at www.vaers.hhs.gov, or by calling 1-800-822-7967.
    VAERS does not provide medical advice.
    I'm Hillary
    Wife to Gualberto
    Mom to Nolan
    Born at 32 weeks-3lbs/10oz
    11-25-2007
    Our precious early angel


    Remember, you are not managing an inconvenience; You are raising a human being ~ Kittie Frantz
    Unthinking respect for authority is the greatest enemy of truth ~ Albert Einstein
    First they ignore you, then they ridicule you, then they fight you, then you win ~ Mahatma Gandhi
    Looking for more information about vaccines?

  3. #3
    Join Date
    Feb 2010
    Posts
    132

    Default Re: Diarrhea from vaccines

    W/PP. DS had some loose stools after this vaccine, dr told me to expect it. I gave baby Tylenol and it seemed to help with his comfort level anyway. For us it was a few days of crankiness and less eating, then it was fine.

  4. #4

    Default Re: Diarrhea from vaccines

    All the tests came back negative and they found the rotavirus antigen in his stool. I will take him back to the doc on Friday to follow up - he still has blood in his stool and a lighter appetite. Could he just now be having an allergic reaction to something I am eating? I sure hope not.

  5. #5
    Join Date
    Jul 2008
    Location
    meh....wherever
    Posts
    7,065

    Default Re: Diarrhea from vaccines

    Quote Originally Posted by @llli*ruesma View Post
    All the tests came back negative and they found the rotavirus antigen in his stool. I will take him back to the doc on Friday to follow up - he still has blood in his stool and a lighter appetite. Could he just now be having an allergic reaction to something I am eating? I sure hope not.
    If he has the rotavirus antigen in his stool that means that he actually has the rotavirus infection.
    I'm Hillary
    Wife to Gualberto
    Mom to Nolan
    Born at 32 weeks-3lbs/10oz
    11-25-2007
    Our precious early angel


    Remember, you are not managing an inconvenience; You are raising a human being ~ Kittie Frantz
    Unthinking respect for authority is the greatest enemy of truth ~ Albert Einstein
    First they ignore you, then they ridicule you, then they fight you, then you win ~ Mahatma Gandhi
    Looking for more information about vaccines?

  6. #6

    Default Re: Diarrhea from vaccines

    Any update on this? If baby has rotavirus infection, then you need to be concerned about dehydration, especially if you can't get LO to take the pedialyte.

    From the March of Dimes website:

    "Call your provider immediately or take your baby to the emergency room if she has any signs of dehydration including:

    No wet diapers for several hours
    Dry mouth
    Lack of tears when crying
    Increased thirst
    Sunken soft spot on top of the head or sunken eyes
    Irritability or lethargy
    Some children who become dehydrated need to have fluids replaced through a vein (intravenously) in the hospital. "

  7. #7
    Join Date
    Jan 2006
    Posts
    18,063

    Default Re: Diarrhea from vaccines

    poor baby.. And poor mommy...

    Hope today is beter for you.

    Keep pumping maybe try and get him to take some milk with a spoon.

    I'd look into dealying or not getting the shots that he got again.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •